Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

June 11, 2018Montgomery County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 11, 2018, 9:41 PM EDT for Montgomery County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2018, 9:41 PM EDT (01:41 UTC)
Expired
Jun 11, 2018, 10:15 PM EDT
In force
34 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Montgomery County, GA

The radar

The Robins AFB radar (KJGX), 113 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 1.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2018-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2018-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1254 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

253 
WWUS82 KFFC 120141
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
941 PM EDT MON JUN 11 2018
 
GAZ111>113-120215-
Toombs GA-Wheeler GA-Montgomery GA-
941 PM EDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TOOMBS...
SOUTHEASTERN WHEELER AND SOUTHERN MONTGOMERY COUNTIES UNTIL 1015 PM
EDT...

At 941 PM EDT...a strong thunderstorm was over Uvalda, or 8 miles
southeast of Mount Vernon...moving south at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Uvalda, Alston, English Eddy, Rock Springs, Cedar Crossing,
Charlotteville, McNatt Falls and Grays Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3193 8264 3211 8265 3216 8244 3194 8233
      3194 8238 3196 8238 3195 8239 3196 8240
      3195 8240 3197 8243 3197 8248 3196 8250
      3195 8248 3195 8249 3196 8252 3196 8255
      3193 8259 3194 8260
TIME...MOT...LOC 0141Z 347DEG 11KT 3208 8253 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 11, 8:00 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 11, 8:00 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion...Updated for Aviation
National Weather Service Peachtree City GA
800 PM EDT Mon Jun 11 2018

.SHORT TERM /Tonight through Tuesday Night/...
Main forecast concerns in the short term period are coverage of
afternoon/evening convection and influence, if any, from weak wedge
front/sfc ridging moving in late tonight. Afternoon convection
already in progress as we've seen last few days. Coverage highest in
eastcentral GA near KAHN and just outside of far NW Georgia east of
KCHA. Convection complex in northern FL may have been helpful by
inhibiting convection over middle GA this afternoon. Have tweaked
PoPs down some there. Expect convection to be quite strong with a
few likely becoming severe, lightning, damaging winds and hail up to
1 inch are the primary threats based on observed SBCAPE 2000-3000
J/kg and very weak vertical wind shear. Convection should diminish
quickly after 01Z and mostly dissipated after 04Z, though isolated
SHRA could linger overnight.

Weak wedge front expected to move into NE Georgia by 06Z. Can't rule
out weak/elevated convection developing along or behind front as
hinted at by some hires guidance. Nothing too strong or widespread.
Another round of TSRA likely Tuesday afternoon/evening as weak NW
flow still in place though somewhat weaker than this afternoon.

SNELSON

.LONG TERM /Wednesday through Monday/...

Did not make any fundamental changes to the Long-Term Forecast
trends with this cycle. Still looking at a diurnally favored
convective cycle each day through the period. Broad, weak upper
trough over the region through the work week yields to the building
upper ridge over the the southern plains by this weekend and into
early next week. However, with ample moisture remaining over the
region, ridge does not look sufficiently dominant to stifle all
afternoon/evening convection.

20

PREV LONG TERM DISCUSSION...
/Issued 348 AM EDT Mon Jun 11 2018/
Guidance continues to indicate a continued moist/tropical regime
through the fcst period with daily diurnally driven showers and
storms. Difficult to pin point any other period of enhanced
convection though some weak impulses from the north could help
focus. Models are in agreement with some amplified upper ridging
just west of the region for the weekend, which could limit some
coverage but not thinking strong enough to suppress the overall
chance of development lower than 30-40 percent. Each afternoon and
evening could see a few strong to severe storms similar to what
has been the story in the short term recently. Not much variation
in temps either, with daytime max values mainly in the upper 80s
to low 90s.

Baker

&&

.AVIATION...
00Z Update...

Thunderstorms drifting south will affect mainly KMCN and KCSG for the
next couple of hours. Otherwise some light showers for the remainder
of the area until around 02z. Winds will be variable but should
switch to the east side after 06z. Some mvfr ceilings possible with
the wind swith with an improving trend after 14z. Expect tomorrow
afternoon to be similar to today with scattered thunderstorms.

//ATL Confidence...00Z Update...

Medium on wind direction this evening.
Medium on IFR cigs Tuesday morning.
High on all other elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  82  68  89 /  50  40  30  50
Atlanta         70  85  70  88 /  60  50  50  50
Blairsville     63  79  64  83 /  50  50  30  50
Cartersville    68  86  69  87 /  50  50  40  50
Columbus        71  88  71  89 /  50  60  40  60
Gainesville     68  81  68  87 /  50  40  40  50
Macon           70  87  70  90 /  50  60  50  60
Rome            68  87  69  88 /  50  50  40  50
Peachtree City  69  86  69  88 /  60  60  50  60
Vidalia         72  88  72  90 /  50  70  50  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...41
LONG TERM....20
AVIATION...41
Hazardous weather outlook, Jun 11, 12:00 PM EDT, 9 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1200 PM EDT Mon Jun 11 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-120745-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1200 PM EDT Mon Jun 11 2018

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...This afternoon and Tonight...

Scattered thunderstorms can be expected this afternoon into this
evening. A few storms could be strong to severe, with the main
hazards being strong, gusty winds, frequent lightning and isolated
flooding from heavy rain.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

There is a chance of thunderstorms each day, mainly during the
afternoon and evening hours. A few storms could be strong to severe
each day with strong, gusty winds, frequent lightning and isolated
flooding from heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight, but spotters
are encouraged to submit reports of any severe weather and flooding
through the web by going to weather.gov/atlanta

In the hours before

Special weather statement, Jun 11, 8:13 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
813 PM EDT MON JUN 11 2018

GAZ098-112-120045-
Treutlen GA-Montgomery GA-
813 PM EDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR TREUTLEN AND NORTHEASTERN
MONTGOMERY COUNTIES UNTIL 845 PM EDT...

At 812 PM EDT...a strong thunderstorm was over Blackville, or near
Soperton...moving east at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Soperton, Tarrytown, Orianna, Blackville, Zaidee and Gillis Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3242 8239 3239 8240 3237 8241 3235 8241
      3226 8244 3238 8269 3251 8263 3251 8256
      3250 8253 3250 8250 3244 8238
TIME...MOT...LOC 0012Z 289DEG 11KT 3245 8258

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 11, 8:24 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
824 PM EDT MON JUN 11 2018

GAZ083-084-097-120115-
Wilkinson GA-Laurens GA-Twiggs GA-
824 PM EDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WILKINSON...NORTHWESTERN
LAURENS AND NORTHEASTERN TWIGGS COUNTIES UNTIL 915 PM EDT...

At 823 PM EDT...a strong thunderstorm was near Jeffersonville...
moving east at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Jeffersonville, Irwinton, Danville, Montrose, Allentown, Myricks
Mill, Nicklesville and District Path.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3249 8318 3258 8323 3256 8328 3265 8344
      3283 8337 3280 8302 3247 8314
TIME...MOT...LOC 0023Z 289DEG 11KT 3273 8333

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 11, 8:39 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
839 PM EDT MON JUN 11 2018

GAZ093-104-105-120115-
Macon GA-Dooly GA-Sumter GA-
839 PM EDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MACON...WESTERN
DOOLY AND NORTHEASTERN SUMTER COUNTIES UNTIL 915 PM EDT...

At 839 PM EDT...a strong thunderstorm was near Flint River Wma, or 7
miles southeast of Oglethorpe...moving southeast at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Oglethorpe, Montezuma, Byromville, Lilly, Dooling, Drayton, Methvins,
Flint River Wma and Pennington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3214 8413 3231 8404 3225 8376 3203 8387
      3203 8394
TIME...MOT...LOC 0039Z 293DEG 8KT 3220 8401

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 11, 9:18 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
918 PM EDT MON JUN 11 2018

GAZ097-120200-
Laurens GA-
918 PM EDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAURENS COUNTY UNTIL
1000 PM EDT...

At 918 PM EDT...a strong thunderstorm was over Rentz, or 11 miles
southwest of Dublin...moving southeast at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Cadwell, Rentz, Lowery and Cedar Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3232 8308 3233 8309 3234 8309 3249 8301
      3243 8270 3225 8278 3220 8285
TIME...MOT...LOC 0118Z 293DEG 8KT 3239 8298

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 11, 9:23 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
923 PM EDT MON JUN 11 2018

GAZ105>109-120200-
Crisp GA-Dooly GA-Wilcox GA-Dodge GA-Pulaski GA-
923 PM EDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR CRISP...DOOLY...NORTHWESTERN
WILCOX...DODGE AND PULASKI COUNTIES UNTIL 1000 PM EDT...

At 923 PM EDT...a line of strong thunderstorms was along a line
extending from Empire to Lilly...and moving southeast at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Cordele, Eastman, Hawkinsville, Vienna, Unadilla, Byromville,
Pineview, Pinehurst, Chauncey, Pitts, Lilly, Union, Dubois, Empire,
Richwood, Mobley Crossing, Mock Springs, Roddy, Seville and Ocmulgee
Banks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3184 8384 3218 8396 3235 8343 3227 8335
      3232 8329 3234 8330 3241 8323 3215 8299
      3212 8295
TIME...MOT...LOC 0123Z 330DEG 19KT 3235 8329 3217 8386

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 11, 9:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
941 PM EDT MON JUN 11 2018

GAZ111>113-120215-
Toombs GA-Wheeler GA-Montgomery GA-
941 PM EDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TOOMBS...
SOUTHEASTERN WHEELER AND SOUTHERN MONTGOMERY COUNTIES UNTIL 1015 PM
EDT...

At 941 PM EDT...a strong thunderstorm was over Uvalda, or 8 miles
southeast of Mount Vernon...moving south at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Uvalda, Alston, English Eddy, Rock Springs, Cedar Crossing,
Charlotteville, McNatt Falls and Grays Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3193 8264 3211 8265 3216 8244 3194 8233
      3194 8238 3196 8238 3195 8239 3196 8240
      3195 8240 3197 8243 3197 8248 3196 8250
      3195 8248 3195 8249 3196 8252 3196 8255
      3193 8259 3194 8260
TIME...MOT...LOC 0141Z 347DEG 11KT 3208 8253

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:13 PM EDTSpecial Weather StatementFFCTreutlen32 min
Jun 11, 8:24 PM EDTSpecial Weather StatementFFCTwiggs, Wilkinson51 min
Jun 11, 8:39 PM EDTSpecial Weather StatementFFCDooly36 min
Jun 11, 8:44 PM EDTSevere Thunderstorm WarningFFCDooly, Macon32 min
Jun 11, 9:18 PM EDTSpecial Weather StatementFFCLaurens42 min
Jun 11, 9:23 PM EDTSpecial Weather StatementFFCCrisp, Dodge, Dooly, Pulaski37 min
Jun 11, 10:00 PM EDTSpecial Weather StatementFFCDodge, Pulaski, Telfair, Wheeler30 min
Jun 11, 10:31 PM EDTSpecial Weather StatementFFCDodge, Telfair, Wheeler29 min
Jun 11, 11:00 PM EDTSpecial Weather StatementFFCTelfair, Wheeler45 min
Jun 11, 11:13 PM EDTSevere Thunderstorm WarningFFCTelfair22 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.